MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX, INSTRUMENT BOTTOM, PACKAGED; SYSTEM, BLOOD CULTURING

BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX, INSTRUMENT BOTTOM, PACKAGED; SYSTEM, BLOOD CULTURING
Model Number 441386
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd bactec¿ fx, instrument bottom, packaged, false positive results were acquired on patient samples.The following information was provided by the initial reporter: "fx441386 / drawer c rows j/k unusable.Customer had this issue with drawer c rows j/k going unusable.They moved the vials in these rows right away, but shortly after they moved the vials 4 turned positive shortly after.3 aerob bottles and 1 anaerob.Customer did a gram stain and found no growth.They reinserted the vials to complete the protocol.These false positive results were not reported out.".
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6.Investigation summary: a complaint of "drawer c rows j/k unusable/ false positives" was received against instrument bottom bactec fx, material no: 441386, serial no: (b)(6).Field service engineer was dispatched and rack was replaced to resolve the issue.The complaint is confirmed.The root cause of false positives is not known.Review of device history record for instrument serial number, (b)(6) is not required because this complaint does not allege an early life failure or failure at installation and has changed configuration since release from manufacturing due to service repairs/pms.Device was installed on 5/27/2015.Samples were not received by quality for investigation and thus, returned material investigation could not occur.Service history review revealed no previous complaints for this issue.Complaints for ¿results¿ issues which included " false positives " complaints are under statistical control for the month of april 2022.The upper control limit was not breached.Quality will continue to monitor the " false positives ¿complaints.No trends were identified.Per baltrmbactecinstraph revision 15, the error related to this complaint is considered user inconvenience, which is an s1; reference row id 1.2c.No new risks or hazards were identified.
 
Event or Problem Description
It was reported that while using bd bactec¿ fx, instrument bottom, packaged, false positive results were acquired on patient samples.The following information was provided by the initial reporter: fx441386 / drawer c rows j/k unusable.Customer had this issue with drawer c rows j/k going unusable.They moved the vials in these rows right away, but shortly after they moved the vials 4 turned positive shortly after.3 aerobic bottles and 1 anaerobic.Customer did a gram stain and found no growth.They reinserted the vials to complete the protocol.These false positive results were not reported out.

Brand Name
BD BACTEC¿ FX, INSTRUMENT BOTTOM, PACKAGED
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14272876
Report Number1119779-2022-00642
Device Sequence Number4355203
Product Code MDB
UDI-Device Identifier00382904413866
UDI-Public00382904413866
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number441386
Device Catalogue Number441386
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2022
Supplement Date Received by Manufacturer08/29/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/16/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown